Discussions that mention suboxone

Pain Management board


This is the first time I have ever read this board, but seeing this topic, I think I have something important to share with everyone. I have severe misalignment issues -- pelvis, ribs, ankles, etc... -- that basically started with a badly designed work station at MIT back in the early 90's and when combined with some scoliosis and just getting old, grew into a huge amount of pain by last Spring. I decided to put my foot down, stop messing about with local doctors, and go to Yale for help. They told me that I was "fixable". Yeah! That pain meds would be needed during the realignment process (through osteopathy) but I should be done in about a year. So, good news, right? Well, I started on the pills and then just kept developing higher and higher tolerance until I was taking a dose of 2 Vicoprofens plus 1.5 Vicodin HP all at the same time to get relief. Well, the doctor at Yale suggested "narcotic induced pain syndrome". His plan was to switch me to Suboxone at one of those awful clinics -- in with people who had done something wrong even though I was to use the Suboxone for pain control which is an off-label use.

Then I had a small miracle. On Tuesday, November 21st, I took my usual big dose at 1:45 pm, went on with the day and taking care of my daughter, then went to lie down at 5:15 to do some hypnosis before dinner -- with the intention of taking another dose at 5:45 pm.

Well, I fell asleep -- slept for hour and hours and when I awoke, after midnight, the pain was vastly reduced. Given that it was reduced. I was up for a few hours, finally took an Ambien, back to sleep. At 6:00 am the pain was further reduced. Not one to look a Thanksgiving Miracle in the mouth, I took my daughter shopping and had a lovely morning -- on no pain meds since the day before. Eventually, something like withdrawal started to hit so I took a small dose.

To bottom line the story -- it has been found that I have "narcotic induced pain syndrome". The increasing pain in the last months was not from the osteopathic re-alignment which was going very well, it was from the drugs themselves. Now I am down to about 60% of what I was taking and I'm doing a slow taper to avoid withdrawal symptoms.

I know that there are lots of doctors out there who are just such weaklings that they don't want strong narcotics on their prescription pads. I've met quite a few over the years.

But in the interests of fairness, I felt I had to share my story. Now I'm a very rare bird chemicaly speaking -- allergic to all sorts of things -- but in my case, the doctor was right. The opiods -- at least at those high doses -- were causing pain. It seems crazy, but at this point in the taper, I'm actually getting more pain relief from one Vicodin HP than I was getting 10 days ago from a one dose combination of two vicoprofens and 1.5 Vicodin HP.

This is a rare condition, but its out there. I hope none of you have it -- I long to be like everyone else, but just in case you do, there's something to be said for missing a few doses of the pills and seeing if the pain goes down.

Wishing you all the best of health.

KatieT